MAUDE Adverse Event Report: APYX MEDICAL CORPORATION RENUVION®; ELECTROSURGICAL HANDPIECE

APYX MEDICAL CORPORATION RENUVION®; ELECTROSURGICAL HANDPIECE
Model Number APYX-270BPP
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The treatment plan included liposuction of the patient's back before renuvion.The subdermal renuvion portion of the procedure was performed using the renuvion precise handpiece (hp) which includes an extendable and retractable electrode.During the procedure, the distal nose cone of the hp handle developed a split which allowed the shaft of the hp to shift position and expose the electrode.The surgeon noticed the damage to the hp and continued to use the damaged hp during the procedure.This caused breakage of the exposed electrode.The portion of the electrode distal to the break remained in the patient.The patient is doing well and stable.There are no adverse effects on the patient's long-term health; however, once the patient's swelling has subsided, the doctor intends to remove the fragment using ultrasound mapping.The device settings were 80% power and 4.0 lpm of helium flow.The doctor reported doing 8 retrograde passes 2 cm apart at an intermediate treatment depth.The manufacturer's surgical system standards state that when performing retrograde only passes, to use 3 -5 passes per area.The instructions for use (ifu) for the precise handpiece was reviewed as part of the investigation, and it states not to use the hp if there is any damage or breakage to the hp.A review of the device history record for the manufacturing lot provides assurance that the device was manufactured to specification.The returned hp was subject to investigation in accordance with company procedures.The engineering evaluation confirmed the nose cone and a slider used to extend the blade are broken.The electrode retraction mechanism is non-functional as a result and is stuck in the extended position.
 
Event or Problem Description
The tip of a handpiece broke intraoperatively and remained in the patient during a procedure in which renuvion was used as part of the overall surgical treatment.

Brand Name
RENUVION®
Common Device Name
ELECTROSURGICAL HANDPIECE
Manufacturer (Section D)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760 4004
Manufacturer (Section G)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760 4004
Manufacturer Contact
graham cuthbert
5115 ulmerton road
clearwater, FL 33760-4004
7278038503
MDR Report Key23733249
Report Number3007593903-2025-00008
Device Sequence Number9743030
Product Code GEI
UDI-Device Identifier00607151050061
UDI-Public(01)00607151050061(10)0000053091(11)250113(17)280101
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K183610
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPYX-270BPP
Device Catalogue NumberAPYX-270BPP
Device Lot Number0000053091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2025
Initial Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR
Patient SexFemale